MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOCAP RX; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION AUTOCAP RX; ENDOSCOPE CHANNEL ACCESSORY
Model Number M00545101
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0413 captures the reportable event of the material separation.
 
Event or Problem Description
It was reported to boston scientific corporation that an autocap rx was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, a bristle disc from the autocap rx was loosened and pushed through the scope into the patient.After stent placement, the bristle disc was retrieved from the patient.The procedure was completed with this device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks d4 (lot number and expiration date), and h4 (manufacture date) have been updated.Block h6: imdrf device code a0413 captures the reportable event of the material separation.Block h11: the returned autocap rx was analyzed; the returned device indicated no problems.Visual inspection observed no damages or defects to the autocap assembly.The device was disassembled to inspect the biopsy cap.Upon inspecting the biopsy cap, it was noted that one of the bristle disks is missing.The reported complaint was confirmed.During product analysis, it was noted that one of the seven bristle disks located inside the biopsy cap is missing.A photo provided by the customer demonstrated the missing bristle disk.The bristle disks are located inside the biopsy cap and are stacked in place between the foam insert and the shutter helix.It is likely that during the procedure interactions with the scope and accessories passing through the device, the stacked bristle disks escaped the shutter helix and bottom plug.Therefore, based on all gathered information, the probable cause of the reported event was determined to be adverse event related to procedure, which indicates that factors of the procedure, including passage of accessories through the autocap device during normal use, caused or contributed to the reported event.
 
Event or Problem Description

Brand Name
AUTOCAP RX
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
NOLATO CONTOUR INC
660 vandeberg street
baldwin WI 54002
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20440377
Report Number3005099803-2024-04936
Device Sequence Number15476584
Product Code ODC
UDI-Device Identifier08714729994695
UDI-Public08714729994695
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K210353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545101
Device Catalogue Number4510
Device Lot Number0019685724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown